| Catalog Number |
BFF5 |
| Medical Device Problem Code |
Restricted Flow rate (1248)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/23/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the flip flow catheter valve was faulty.It would not work.Per additional information via email from ibc on 01apr2024, urine would not flow through, and urine was not flowing.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
Event or Problem Description
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be "inspection results(measurement,testing data) not verified by iqa assignee error of inspector." however, there was insufficient information to confirm this potential root cause.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: this product should not be used without assessment of bladder function by an appropriate medical professional.Contraindications reduced bladder capacity.Cognitive impairment.No bladder sensation.Insufficient manual dexterity to operate the flip-flo¿ valve.Indications.For use with an indwelling catheter.Instructions.Wash hands.Attach flip-flo¿ valve to catheter ensuring that you do not touch either the catheter end or the valve connector.Wash hands thoroughly before and after operating flip-flo¿ valve.Empty bladder as frequently as advised by your doctor or nurse.To open the flip-flo¿ valve, push lever down.Allow urine to drain into toilet or an appropriate receptacle.To close the flip-flo¿ valve, pull lever up.A night drainage bag may be attached to the flexible connector to allow continuous urine drainage overnight.It is recommended that the flip-flo¿ valve is changed every 5-7 days.Simply disconnect the valve from the catheter and discard.Attach a new valve following the above instructions.Warning ¿ leave flip-flo¿ valve in open position." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.